Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Arizona

Going to start Tane, but terrified of IB!

I am going to be starting Accutane mid-August (first blood test/pregnancy test down, one more to go before I can be entered into the iPledge system). Since the derm told me that's what she wanted to put me on, I have been researching like crazy. For the most part, I feel really optimistic about it and am hopeful that it will be the "magic pill" for me that it has been for so many others.

Of all of the horror stories and side effects out there, the one that I am most concerned with right now is the dreaded Initial Breakout. I do not have severe acne. I have moderate acne, but my derm is putting me on Accutane because I have had it for so long (since I was 12...so almost 13 years!!) with no signs of slowing down and she is concerned with scarring. For the most part, I deal with blackheads, whiteheads, and a very rare cyst (maybe two a year)

My question is how bad will the IB get? Are we talking acne that covers my entire face? I just don't know that I can handle that. I am lucky in that I work from home so I can "hide out" if need be, but even in my house alone with my husband I don't think I could handle a severe breakout very well.

Am I being ridiculous? Please tell me that the IB is nothing to worry about (well, tell me the truth actually).

Anyone not get an IB? Can you tell me what your skin was like pre-Tane and when the IB "hit" you?

Thanks everyone! If not for this forum, I think I would go mad in preparation for starting this drug next month.

Share this post


Link to post
Share on other sites

Aww, don't worry so much. Sometimes acne can all be in your head, so try not to focus on it so much.

I'm dreading the IB as well. I just started yesterday and the only thing I'm experiencing so far is dry eyes. It's strange how quickly that happened but it's rather annoying, but easy to control.

Anyway, about the IB. There are plenty of reports on here of people not having one, so you two could be lucky like them. Just know that it's a 4-6 month course for a reason, because it takes time. Even if you do get an IB, it's supposed to clear up quickly. It even says in the book that came with my prescription that it only lasts for a short time. But again, everyone is different.

If I do end up breaking out I'll be sure to scoot right back here and keep you posted haha.

Share this post


Link to post
Share on other sites

Thanks! I really am trying not to get so caught up on the IB, but it does scare me!

Are you keeping a log of your progress on accutane? Since you just started, I'd love to follow your progress!

Share this post


Link to post
Share on other sites

I have mild acne...mainly just the acne that hasn't cleared up (the lovely red spots that each pimple has left) and I too have had acne since I was 12 (11 years ago;). It really only got to be moderate once a month (hm, wonder why?!) but I could generally cover with makeup. Anyway, I'm on day 11 and I have not yet had a break out or any new pimples. My skin is not dry except for a little bit on my nose by my nose stud. I strongly recommend Cetaphil (cleanser) and Aquatain (moisturizer). What I'm trying to explain here is that the medication will affect everyone differently. From what I have read, generally speaking, if you have mild/moderate acne to begin with, the IB isn't as bad...BUT that is no guarantee and that is just from what I have read. We'll see what happens to my skin starting Friday when I have to start double dosing (have been taking 40mg/day, moving up to 80mg/day). Good luck!

Share this post


Link to post
Share on other sites

Whenever I took Accutane, my face got worse and worse for the whole 5-6 months, but trust me...it will all be worth it in the end! My face was like yours, not bad, just a little bit, but it was consistent so I got on Accutane and trust me, you wont regret it! your face will be flawless afterwards

Share this post


Link to post
Share on other sites

Hey! I just started into my second month on accutane. When I first started I was sooo nervous about the IB. I have had acne like you described for about 5 years. I could usually get it under control for a while with a variety of acne meds but it would always come back. I have never had really major acne just persistent and mostly pimples. My face was actually pretty clear before I started accutane due to combination of topicals and antibiotic. In the last month I have not really had anything that I would consider an IB. Some days my face has looked better and other days worse but always better than it did at its very worst in Dec/Jan. It is a very emotional rollercoaster and sometimes I think that I make myself think that my face is worse than what it really is. When you live with acne for so long it is hard to not overanalyze. I continued to get some new pimples when I first started but the frequency diminished as I progressed. I can't even remember how long I have gone now without any new acne but it has been a while. Now I mostly have healing scabs and red marks. You can check out my pictures and blog. Feel free to ask me any questions and GOOD LUCK!!

Share this post


Link to post
Share on other sites

i was terrified of IB and my mind was prepared for the worst

but i did not experience any IB, but just progressive healing

it is amazing what accutane can do, and dont listen to other's stories about their horrible IB

everyone is different and chances are, IB may not even happen

dont give up and good luck

Share this post


Link to post
Share on other sites

my face sounds just liek yours befor i was on tane. my ib was fine it sucked but nothing you cant handle i had liek 2 deep zits in the first month and a half and just more whiteheads then usual but barly a differnce. but by month 2 i was clear and havent had a mark since! i am on month 6 of a 7-8 month course! do it i am so glad i did!!!!!!!

Share this post


Link to post
Share on other sites

If you get an ib, just remember that it WILL get better and that this is only temporary. It's no fun, but it's only temporary and you can look forward to nice, clear skin. But I won't lie, the ib can be pretty intense. :[ But it gets better! Good luck on tane :]

Share this post


Link to post
Share on other sites

I never got a breakout. Since day one of taking tane I've been clear up until my dosage was increased. Then I got one (yes just one) pimple since. Like many have said....you hear about people's IB because they search for forums like these and reach out for help. The people who get no breakouts don't even research anything on the internet about accutane because well, they just dont care. For every IB someone has....there is 5 people who never experience such a thing. I honestly believe it's how you diet. Stay away from sugar and crap foods like mcdonalds. I really don't care what the internet say or what a dermatologist has to say about food. I haven't ate a piece of chocolate in about 6 years. Everytime I had a candybar....i'de wake up 2 days later with a huge cyst.

Share this post


Link to post
Share on other sites

horrible IB left redness and dented scars. i had mild-moderate acne prior to starting accutane. it is a toss of the dice with how bad your IB could be

Share this post


Link to post
Share on other sites

Since I started this thread, I figured I might as well follow up with my outcome. I was so worried about an IB, but I never really got one. I was at 40 mg my first month and then 80 mg from the second month on. It's been almost 14 weeks for me. My skin looks great, and my only side effects are dryness.

In the beginning, I still had my normal breakouts but nothing worse than I would have had without Accutane. Just wanted to put in my two cents for anyone searching the forum for info on this. I know it was my #1 concern before beginning.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×